Alert archive / Alabama / Tornado Warnings in 2009

Tornado Warning 141, NWS Birmingham, AL

July 28, 2009Pickens County, Alabama

NWS Birmingham, AL issued this tornado warning at Jul 28, 2009, 4:30 PM CDT for Pickens County, Alabama. It was in force for 20 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2009, 4:30 PM CDT (21:30 UTC)
Expired
Jul 28, 2009, 4:50 PM CDT
In force
20 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

County Pickens County, AL

The radar

The Columbus AFB radar (KGWX), 56 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 4:42 PM CDTFUNNEL CLOUD2 W Mcshan, ALPUBLIC REPORTED A FUNNEL CLOUD NOT TOUCHING THE GROUND. NO DAMAGE WAS REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1102 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
599 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KBMX 282130
TORBMX
ALC107-282215-
/O.NEW.KBMX.TO.W.0141.090728T2130Z-090728T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
430 PM CDT TUE JUL 28 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN PICKENS COUNTY IN WEST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...REFORM...GORDO...

* UNTIL 515 PM CDT

* AT 430 PM CDT...THE NATIONAL WEATHER SERVICE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ETHELSVILLE...
  MOVING NORTHEAST AT 20 MPH.

* THE TORNADO WILL BE NEAR...
  ETHELSVILLE BY 440 PM CDT...
  REFORM BY 515 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3343 8830 3354 8806 3353 8794 3332 8784
      3327 8831
TIME...MOT...LOC 2130Z 246DEG 15KT 3334 8825

$$

17/KLAWS
2 follow-up statements
000 
WWUS54 KBMX 282139
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
439 PM CDT TUE JUL 28 2009

ALC107-282215-
/O.CON.KBMX.TO.W.0141.000000T0000Z-090728T2215Z/
PICKENS AL-
439 PM CDT TUE JUL 28 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR NORTHERN
PICKENS COUNTY...

AT 439 PM CDT...NATIONAL WEATHER SERVICE CONTINUED TO DETECT A
TORNADO.  THIS TORNADO WAS LOCATED NEAR MCSHAN...OR 9 MILES NORTHWEST
OF CARROLLTON...MOVING EAST AT 20 MPH.

THE TORNADO WILL BE NEAR...
  MCSHAN BY 445 PM CDT...
  OWENS BY 500 PM CDT...
  REFORM BY 505 PM CDT...
  NORTH PICKENS AIRPORT BY 510 PM CDT...
  GORDO BY 515 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3334 8827 3354 8806 3353 8794 3332 8784
      3328 8827
TIME...MOT...LOC 2140Z 265DEG 18KT 3337 8818

$$

17/KLAWS
000 
WWUS54 KBMX 282150
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
450 PM CDT TUE JUL 28 2009

ALC107-282200-
/O.CAN.KBMX.TO.W.0141.000000T0000Z-090728T2215Z/
PICKENS AL-
450 PM CDT TUE JUL 28 2009

...THE TORNADO WARNING FOR NORTHERN PICKENS COUNTY IS CANCELLED...

THE STORM HAS WEAKENED.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3334 8827 3354 8806 3353 8794 3332 8784
      3328 8827
TIME...MOT...LOC 2150Z 265DEG 18KT 3337 8812

$$

17/KLAWS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Jul 28, 3:06 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jul 28, 3:06 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
306 PM CDT TUE JUL 28 2009

.DISCUSSION...SHORT WAVE TROF OVER ARKANSAS CONTINUES TO PLOD
EASTWARD AND WILL BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO
CENTRAL ALABAMA THROUGH THE EVENING HOURS. THUNDERSTORMS HAVE BEEN
CONFINED TO AREAS ACROSS SOUTH ALABAMA WHERE LESS CLOUD COVER HAS
ALLOWED FOR MORE HEATING AND INSTABILITY. A NEW LINE OF STORMS HAS
DEVELOPED FROM TUPELO TO JACKSON MISSISSIPPI. THERE HAS BEEN
ENOUGH CLEARING ACROSS EAST MISSISSIPPI TO ALLOW TEMPERATURES TO
CLIMB INTO THE MIDDLE AND UPPER 80S...AND SURFACE BASED CAPE VALUES
ARE 2500-3000 J/KG. THERE IS STILL POTENTIAL FOR SEVERE THUNDERSTORMS
THROUGH THE EARLY EVENING HOURS...MAINLY WEST OF I-65. FORECAST
WILL CONTINUE WITH LIKELY POPS OVERNIGHT AS SHORT WAVE TROF
APPROACHES THE AREA.

EVEN THOUGH PRIMARY SHORT WAVE TROF WILL PUSH EAST OF AREA BY
WEDNESDAY MORNING...A MID LEVEL INSTABILITY WILL REMAIN ACROSS THE
AREA WITH PRECIPITABLE WATER VALUES HOLDING NEAR 2 INCHES. EXPECT
NUMEROUS SHOWERS AND THUNDERSTORMS ONCE AGAIN ON WEDNESDAY...BUT
WITH LESS UPPER LEVEL SUPPORT...STORMS SHOULD STAY BELOW SEVERE
LIMITS. ANOTHER SIGNIFICANT SHORT WAVE TROF WILL DROP INTO THE
PLAINS STATES WEDNESDAY NIGHT. BOTH NAM AND GFS MODELS KEEP
STRONGER AND MORE ORGANIZED CONVECTION TO THE NORTHWEST OF ALABAMA
WEDNESDAY NIGHT AND THURSDAY...EVEN THOUGH GFS DOES BRING A
BULLSEYE OF RAINFALL ACROSS EXTREME NORTH ALABAMA LATE WEDNESDAY
NIGHT...BUT THIS SEEMS A LITTLE TO FAR REMOVED FROM ADVANCING
SHORT WAVE TROF. THURSDAY NIGHT AND FRIDAY COULD BE ACTIVE ACROSS
AREA AS BOTH MODELS SHOW A SURFACE FRONT MOVING INTO NORTHWEST
ALABAMA ON FRIDAY. THE SURFACE BOUNDARY STALLS OUT ACROSS CENTRAL
ALABAMA BY SATURDAY...SO THERE MAY BE A DECREASE IN RAIN CHANCES
NORTH OF I-20...BUT CHANCES OF RAIN WILL STAY IN THE FORECAST
THROUGH THE FIRST PART OF NEXT WEEK.

58/ROSE

&&

.AVIATION...18Z TAF DISCUSSION.

SCATTERED SHOWERS WILL PLAGUE CENTRAL ALABAMA THIS AFTERNOON...AHEAD
OF A MUCH LARGER SHIELD OF RAIN AND THUNDER.  THESE WILL LIKELY LAST
THROUGH THE OVERNIGHT HOURS...AND INTO THE MORNING...DISSIPATING
FROM WEST TO EAST ON WEDNESDAY.

FOR NOW...HAVE PUT A PREVAILING MVFR AT ALL SITES THIS
AFTERNOON...BUT THERE WILL BE CHANCE FOR AN AMENDMENT LATER THIS
AFTERNOON AS THE MAIN SHIELD OF RAIN MOVES INTO THE AREA.  THERE IS
A THREAT OF STRONG GUSTY WINDS TOO...SO WILL HAVE TO WATCH THE
UPSTREAM OBS AS THESE STORMS MOVE THROUGH THE AREA.

KEET CEILOMETER IS STILL OUT OF COMMISSION...WAITING FOR THE
DELIVERY OF A PART.  SHOULD BE BACK UP THIS EVENING OR TOMORROW AT
THE LATEST...DEPENDING ON WHEN THE SHOWERS MOVE OUT OF THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     70  82  70  86  70 /  70  60  50  50  40
ANNISTON    70  84  71  88  71 /  70  70  40  50  30
BIRMINGHAM  72  85  72  87  73 /  70  60  40  50  30
TUSCALOOSA  71  87  73  90  73 /  70  70  30  50  30
CALERA      70  85  71  88  72 /  70  70  40  50  30
AUBURN      69  84  71  88  70 /  70  70  40  40  30
MONTGOMERY  72  88  73  92  73 /  70  70  30  40  30
TROY        72  87  72  91  72 /  70  70  30  40  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 28, 1:36 PM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
136 PM CDT TUE JUL 28 2009

ALZ011>015-017>050-291130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
136 PM CDT TUE JUL 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE GENERALLY ALONG AND
NORTH OF INTERSTATE 59...WHICH INCLUDES AREAS IN AND NEAR
TUSCALOOSA...LINDEN...BIRMINGHAM...JASPER...HAMILTON...ANNISTON...AND
GADSDEN. THE MAIN THREATS WILL BE GUSTY STRAIGHT LINE WINDS UP TO 60
MPH...LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES IN A SHORT PERIOD OF
TIME AND A VERY SMALL CHANCE OF A TORNADO. THESE STORMS WILL BE
POSSIBLE AT ALMOST ANYTIME THE REMAINDER OF THE AFTERNOON HOURS AND
INTO THE OVERNIGHT HOURS.

FOR AREAS SOUTH OF INTERSTATE 59 INCLUDING AREAS NEAR SELMA...
MONTGOMERY...CLANTON...HEFLIN...AUBURN...TROY...AND EUFAULA...A FEW
STRONG STORMS ARE POSSIBLE. THESE STORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS UP TO 45 MPH AND LOCALLY HEAVY RAIN OF 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME. THESE STORMS WILL BE POSSIBLE AT ALMOST ANYTIME
THE REMAINDER OF THE AFTERNOON HOURS AND INTO THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE AREA WIDE WEDNESDAY
AND THURSDAY. THESE STORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS UP TO 40 MPH...LOCALLY HEAVY RAIN...AND FREQUENT
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME
NECESSARY THIS AFTERNOON AND THIS EVENING.

75

In the hours before

Special weather statement, Jul 28, 2:43 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
243 PM CDT TUE JUL 28 2009

ALZ045-282015-
MACON-
243 PM CDT TUE JUL 28 2009

...SIGNIFICANT WEATHER ALERT FOR MACON COUNTY UNTIL 315 PM CDT...

AT 242 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM FRANKLIN TO 6 MILES WEST OF
GUERRYTON...OR ALONG A LINE EXTENDING FROM MILSTEAD TO 9 MILES
NORTHEAST OF UNION SPRINGS...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  LIVERPOOL.
  FRANKLIN.
  TUSKEGEE.
  WOODLAND.
  MOTON FIELD MUNICIPAL AIRPORT.
  LIBERTY CITY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

75
Special weather statement, Jul 28, 2:48 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
248 PM CDT TUE JUL 28 2009

ALZ046-048-282030-
BULLOCK-RUSSELL-
248 PM CDT TUE JUL 28 2009

...SIGNIFICANT WEATHER ALERT FOR BULLOCK AND RUSSELL COUNTIES UNTIL
330 PM CDT...

AT 248 PM CDT/348 PM EDT/...THE NATIONAL WEATHER SERVICE IS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HURTSBORO TO 11
MILES NORTHEAST OF LAKEPOINT RESORT STATE PARK...OR ALONG A LINE
EXTENDING FROM HURTSBORO TO 16 MILES SOUTH OF FORT BENNING SOUTH...
MOVING NORTHEAST AT 15 MPH.

WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  HURTSBORO.
  HATCHECHUBBE.
  UCHEE.
  SEALE.
  RUSSELL COUNTY SPORTS COMPLEX.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

75
Special weather statement, Jul 28, 3:01 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
301 PM CDT TUE JUL 28 2009

ALZ040-042-282045-
DALLAS-LOWNDES-
301 PM CDT TUE JUL 28 2009

...SIGNIFICANT WEATHER ALERT FOR DALLAS AND LOWNDES COUNTIES UNTIL
345 PM CDT...

AT 301 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM FIVE POINTS TO PINE
APPLE...OR ALONG A LINE EXTENDING FROM 17 MILES NORTH OF CAMDEN TO 20
MILES EAST OF CAMDEN...MOVING NORTHEAST AT 20 MPH.

WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  TILDEN.
  FIVE POINTS.
  WHITES BLUFF.
  HAZEN.
  OLD CAHABA PARK.
  MACEDONIA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

75
Special weather statement, Jul 28, 3:17 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
317 PM CDT TUE JUL 28 2009

ALZ035-282045-
CHILTON-
317 PM CDT TUE JUL 28 2009

...SIGNIFICANT WEATHER ALERT FOR CHILTON COUNTY UNTIL 345 PM CDT...

AT 317 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTHEAST OF CHILTON COUNTY MOTOR SPORTS PARK...
OR 6 MILES WEST OF CLANTON...MOVING NORTHEAST AT 20 MPH.

WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ISABELLA.
  THORSBY.
  LOMAX.
  I 65 REST AREA.
  GAP OF THE MOUNTAIN.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

75
Special weather statement, Jul 28, 3:59 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
359 PM CDT TUE JUL 28 2009

ALZ037-038-047-282145-
CHAMBERS-LEE-TALLAPOOSA-
359 PM CDT TUE JUL 28 2009

...SIGNIFICANT WEATHER ALERT FOR CHAMBERS...LEE AND TALLAPOOSA
COUNTIES UNTIL 445 PM CDT...

AT 359 PM CDT/458 PM EDT/...THE NATIONAL WEATHER SERVICE IS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CAMP HILL TO 6 MILES
NORTHEAST OF BLEECKER...OR ALONG A LINE EXTENDING FROM CAMP HILL TO
12 MILES NORTH OF PHENIX CITY...MOVING NORTHEAST AT 10 MPH.

WINDS UP TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS. THIS MAY KNOCK SOME TREE LIMBS DOWN.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  WAVERLY.
  CAMP HILL.
  OAK BOWERY.
  STURKIE.
  WEST CHAMBERS.
  CHAMBERS COUNTY LAKE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

75
Local storm report, Jul 28, 4:19 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
419 PM CDT TUE JUL 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     TSTM WND DMG     1 W SELMA               32.42N 87.04W
07/28/2009                   DALLAS             AL   EMERGENCY MNGR

            TREE DOWN ON POWERLINES ON CRESCENT HILL ROAD. WIND
            ESTIMATED AT 45 MPH.

&&

MGRANTHAM

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 3:26 PM CDTSevere Thunderstorm WarningBMXAutauga, Dallas, Lowndes34 min
Jul 28, 3:53 PM CDTSevere Thunderstorm WarningBMXAutauga, Elmore, Lowndes, Montgomery37 min
Jul 28, 4:19 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Pickens41 min
Jul 28, 4:32 PM CDTSevere Thunderstorm WarningBMXElmore, Montgomery28 min
Jul 28, 4:51 PM CDTSevere Thunderstorm WarningBMXSumter28 min
Jul 28, 4:56 PM CDTSevere Thunderstorm WarningBMXPickens, Tuscaloosa49 min
Jul 28, 4:59 PM CDTSevere Thunderstorm WarningBMXGreene, Sumter46 min
Jul 28, 5:17 PM CDTTornado WarningBMXPickens, Tuscaloosa17 min

Nearby

Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.